MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL

INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL
Catalog Number 202050
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that when they pressed the threaded fitting of the powder bottle and connected it to the blue syringe, liquid leakage occurred when injecting the blue solution into the powder bottle of the duraseal dural sealant system (202050).There was a delay of 10 minutes; however, no patient injury occurred.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.Duraseal dural sealant system (202050) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause is undetermined.Per the dfmea, potential causes of failure include: issues with performance.The risk remains acceptable per the risk analysis.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The duraseal exact spine sealant system 5 ml us box of 5 (206520) was returned for evaluation: device history record (dhr) review ¿ a dhr review and trending were performed as part of the evaluation.At the time of manufacturing, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications, and proper finished good testing was performed prior to release as indicated in the dhr.Failure analysis: the investigation was re-opened to include sample evaluation.Sample received back included two polymer kits in their original open pouch/tray inside of a plastic bag.The polymer kit 1 included 2 syringes (borate/phosphate), 1 holder, 1 y-connector, 3 loose spray tips, and 1 vial.Polymer kit 2 included 2 syringes (borate/phosphate), 2 holders, 1 y-connector, 3 loose spray tips, and 1 vial.For both polymer kits, the loose spray tips, holders and y-connectors were visually inspected and none of the components showed signs of damage or usage.For polymer kit 1, the clear syringe was visually inspected, no damages were detected, and it was received completely empty.The blue syringe was visually inspected, and it was received empty and attached to the bioset.No damage was detected, and traces of blue solution were observed on the tip.The vial was observed with the spike fully depressed, and the redline was not visible.The vial had blue solution inside.For polymer kit 2, the clear syringe was visually inspected, no signs of damages were detected, and it was full of solution (2.5 ml).The blue syringe was visually inspected; it was received empty and attached to the bioset.No damage was observed and the tip had traces of blue solution.The vial had the spike fully depressed and the redline was not visible.The vial had blue solution inside, and it was observed to be still fluid and with traces on top of the bioset.For both polymer kits, water was placed into their respective blue syringes and then connected to the bioset to withdraw the solution.The solution was able to be injected into the vial and returned to the syringe without any leaks.Per the sample evaluation, the solution in both samples were able to be injected into the vial and returned to the syringe.The samples worked as expected with no issues or leaks present.Therefore, the failure mode was not confirmed.Root cause: the root cause is undetermined, and the complaint was unable to be confirmed.Proper finished good testing was performed prior to release as indicated in the dhr.Product received was tested and no issues were found nor could the complaint be replicated.Per the fmea, potential causes of failure include: issues with performance.The risk remains acceptable per the risk analysis.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL CRANIAL
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21169799
Report Number3003418325-2025-00001
Device Sequence Number21171277
Product Code NQR
UDI-Device Identifier10381780000020
UDI-Public10381780000020
Combination Product (Y/N)N
PMA/510(K) Number
P040034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202050
Device Lot Number60563379
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer01/16/2025
03/27/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/06/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown